MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 US 4/150/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 US 4/150/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 390709
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 peripheral stent system was selected for treatment of a moderately calcified lesion (80 percent stenosis degree) in a mildly tortuous mid sfa.The device was advanced but the stent did not deploy.The device was retrieved, there was no impact to the patient.Another pulsar-18 was introduced and deployed successfully.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In the as-returned state the guidewire used in the intervention was stuck in the guidewire lumen of the affected instrument.The technical investigation revealed that the stent had been pulled in proximal direction together with the retractable shaft.The proximal x-ray markers were pushed against the proximal stent stopper and became deformed, causing a blockage of the retractable shaft.Further, the inner shaft has buckled which is a result of this blockage and in turn caused the blockage of the guidewire.The blockage of the stent is most likely related to uncommonly high friction between the stent and the retractable outer shaft.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was identified.The final root cause for the complaint event could not be determined.

Brand Name
PULSAR-18 US 4/150/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key12127625
Report Number1028232-2021-03827
Device Sequence Number14309694
Product Code NIP
UDI-Device Identifier07640130436466
UDI-Public07640130436466
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number390709
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09196343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;